Discussions that mention tylenol

Open to All Other Health Topics board


Hi :wave: Acetaminophen (Tylenol) does absolutely nothing for me. I take Ibuprofen (Advil) for TMJ pain, and I take at least one does (800mg) on a daily basis. I have done research on liver disease. Long term use of Acetaminophen can cause irreversible liver disease, but only rare cases with long term use of Ibuprofen. In a search engine, type "drug-induced liver disease", for information and answers to your questions.

As far as Asprin, I don't know much about the side effects of long term use. I do know that it thins your blood, which causes clotting complications.

My husband uses Excederin Migraine, but not on a daily basis. I would talk to your physician. Maybe you could get a prescription for a med that you could take on a regular basis. Hope this helps.

Tabitha
bigblock21,
I've also suffered from migranes since I was a teenager, I'm 34 now. The Tylenol -v- aspirin question is one with many answers:dizzy:
When taken FREQUENTLY

-Yes, Tylenol can cause long term irreversible liver damage.
-Yes, Advil can cause the same to the kidneys. If you're diabetic,not good.
-Yes, Aspirin acts as a blood thinner,and when taken for that purpose at the "low dose" level (80mgs) doesn't pose as much of a stomach issue,unless you allready have stomach issues. When taking it very frequently at the regular dose your doc may suggest that you alternate between the three. That is what I was told at least.
-Yes, the caffiene in Excedrin is equivilent to apx 1 cup of coffee, per tab,and that can contribute to having another migrane in itself... Stinks huh:mad:
-Yes, there are MANY food triggers, as someone else stated also, and keeping a food and medication diary is a great idea. See what you are eating, drinking,feeling,and taking and then watch over the next few days and see if you can make any connections.
-Yes, there are quite a few meds specifically for migranes, I would deffinatly talk to your doc about one of these as an option, since yours are so frequent.Some work really well for one person, but don't seem to help others. Don't get discouraged too quickly, try a different one.

-Here's what finally worked for me, and for my dad.....Blood pressure medication:) I don't know your age or other health status for that matter,but next time you're in a grocery store/pharmacy, many of them have places to take your BP & pulse. Try checking it, especially if you have a migrane, or one comming on. I didn't have hypertension, always 120/80, but when those suckers started to hit me my BP went up:blob_fire First I took Clonidine at the first sign and it went away, now I take it every day and only get one a few times a yr. Usually after I've eaten something I shouldn't have.

I hope that this helps, just about all meds,over the counter or Rx, come with a frightning list of side effects. Just talk to your doc, weigh the good -v- the bad and they may want you to see a neurologist to make sure that there is nothing else causing these before giving you a script,maybe not.

G-luck,becca
The continued use of all OTC type painkillers IS what causes analgesic nephropathy.this is what it is caused by.it is usually caused by many different painkillers not just normally one,like tylenol.but this does happen and there are many people waiting on the list for new kidneys just because of the over use of OTC painkillers.they really are hard on the kidneys and the kidneys are no where near as forgiving as the liver is with regards to being able to repair or regenerate new tissue.

i just wanted to mention one thing about the 4000mg daily "safe" dosage?this is only for people who are not taking this on chronic or daily basis.those who are having to take this for chronic pain,that "safe" level goes down to around 3000mgs.

if you are having any prblems with your stomach using aspirin,just try using the enteric coated stuff,wow i had to start taking aspirin(81mg baby aspirin)last year and will now forever since i found out i had a brain aneurysm sitting right in front of my brainstem.it was coiled but in order to prevent clots now,i have to take that baby aspirin.this really bummed me out since anytime i had taken any sort of aspirin product in the past,it just burned the hell outta my stomach,then i would always throw it back up,but my interventional rads nurse told me to try the enteric stuff and man,i cannot believe the difference with the enteric coating.i have not even felt the aspirin at all,even on an empty stomach.its a whole new drug with that enteric coating on it.it does not dissapate in the stomach but in the GI tract so your stomach stays pretty much aspirin free.thankfully this is availiable this way or i would be suffering horribly right now and for the past year.

if you absolutely have to take aspirin,go with the enteric coated stuff,it really is like a totally different med.

but i would really get the headaches evaluated as soon as possible by a neuro doc since this is actually kind of their specialty.just plain treatment of headaches.this is where you would benefit the most.you need to make sure that the types of headaches you have been getting are what you think they are and not stemming from another source.the neuro can do this for you,and also offer you the best possible med options.they can even give you some of those free samples of various meds to see which one will work the best for your particular headaches.not everyones headaches,even migranes will respond the same way to the same exact treatment.its trial and error till you hit on the right med for you.

please let us know how things go.FB